MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-332
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Metal Related Pathology (4530)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to gross trunnion failure.The femoral head was reported to be toggling on the worn down trunnion, and black tissue was noted.The patient's entire hip construct was revised in order for the surgeon to clear all metal debris from the joint.The rep can provide additional pictures and reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting involving a metal head was reported.The event was confirmed based on provided photos method & results: device evaluation and results: material analysis, functional and dimensional inspections could not be performed as the device was not returned.Visual inspection - as per the provided photos, it shows to be recently explanted with blood tissues and blood on them.There appears to be accumulated metal debris within the taper area of the femoral head.Provided video confirms head to be toggling on the worn down trunnion.Clinical review: no medical records were received for review with a clinical consultant .  product history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: an event regarding fretting involving metal head was reported.The event was confirmed based on provided photos.As per the provided photos, it shows to be recently explanted with blood tissues and blood on them.There appears to be accumulated metal debris within the taper area of the femoral head.Provided video confirms head to be toggling on the worn down trunnion.The exact cause of the event could not be determined because insufficient medical information was provided.Further information such as more medical documentation, patient history, demographics are needed.If additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
32MM +8 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10799894
Report Number0002249697-2020-02356
Device Sequence Number19117112
Product Code JDI
UDI-Device Identifier07613327012934
UDI-Public07613327012934
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2008
Device Model Number6260-5-332
Device Catalogue Number6260-5-332
Device Lot Number7607201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight73